Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Sep 8, 2020, 8:12 AM CDT for 8 counties in Texas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2020, 8:12 AM CDT (13:12 UTC)
- Expired
- Sep 9, 2020, 12:56 AM CDT
- In force
- 17 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS74 KLUB 081312 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 812 AM CDT Tue Sep 8 2020 TXZ021-022-027-082100- /O.NEW.KLUB.WI.Y.0014.200908T1312Z-200909T1200Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 812 AM CDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Parmer, Castro and Bailey Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
653 WWUS74 KLUB 081953 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 253 PM CDT Tue Sep 8 2020 TXZ021-022-027-090500- /O.CON.KLUB.WI.Y.0014.000000T0000Z-200909T1200Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 253 PM CDT Tue Sep 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Castro, Parmer and Bailey Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
303 WWUS74 KLUB 090021 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 721 PM CDT Tue Sep 8 2020 TXZ028-033-034-039-040-091200- /O.EXA.KLUB.WI.Y.0014.000000T0000Z-200909T1200Z/ Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 721 PM CDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Lamb, Cochran, Hockley, Yoakum and Terry Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ021-022-027-091200- /O.CON.KLUB.WI.Y.0014.000000T0000Z-200909T1200Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 721 PM CDT Tue Sep 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Castro, Parmer and Bailey Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
552 WWUS74 KLUB 090556 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1256 AM CDT Wed Sep 9 2020 TXZ021-022-027-028-033-034-039-040-090700- /O.CAN.KLUB.WI.Y.0014.000000T0000Z-200909T1200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 1256 AM CDT Wed Sep 9 2020 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels. Regardless, breezy northerly winds will continue early this morning, generally sustained at in the 15 to 25 mph range, with gusts as high as 35 to 40 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 8, 7:08 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 8, 7:08 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 708 AM CDT Tue Sep 8 2020 .AVIATION... Stratus continuing to expand north into the KLBB area and may brush KPVW and KCDS as well but expected to thin later this morning. The cold front was still moving south at a good clip but still expected to slow down north of KPVW. Solutions are in good agreement with thunderstorms developing along and north of the front and has led to decent chances for all three TAF sites and mention as well by later today. A renewed push of the cold front will occur later today passing all locations by late afternoon. MVFR ceilings and rain or showers will increase across the area overnight. RMcQueen && .PREV DISCUSSION... /issued 420 AM CDT Tue Sep 8 2020/ SHORT TERM... A dramatic change toward colder, windier, and wetter conditions are expected by later today and tonight across the Texas South Plains. Upper level low pressure was winding up across the Great Salt Lake and will tighten, slow, and become cutoff across southeast Utah near the Four-Corners later today and tonight. A strong cold front was dashing southward through northeast New Mexico just into the far northwest corner of the Texas Panhandle, but is likely to put the breaks on later this morning before re- gathering and shoving southward again later today and tonight. Uncertainties remain regarding the timing of this cold frontal passage. Solutions have trended a bit slower with the cold front and generally agree with significantly slowing the front or stalling it briefly today after the front dissects the northwestern South Plains and southwest Panhandle shortly after daybreak. The approaching cold airmass will sufficiently deepen from advection, dynamic cooling, and the expanding precipitation shield to overwhelm whatever warm air remains, plunging the cold air into the area later today and tonight. Solutions indicate potential still for Wind Advisory level winds around 31-40 mph for areas on the Caprock later today and tonight. But confidence is a little below what is needed to issue a Wind Advisory this morning and will let the next shift re-assess. High temperatures today will vary considerably northwest to southeast as a result of the front arriving early but stalling or slowing before finally passing later today. Guidance however was consistent with previous forecasts so overall little change to the previous forecast for today's highs. Guidance temperatures tonight, however, vary widely by as much as 22 degrees at Childress and 24 degrees at Lubbock. As we favor the cold air arriving especially by overnight, we will lean toward the colder solutions though not quite as cold as some. Still, lows tonight should be at or near record cold low temperatures for September 9th which are 47 for Lubbock and 48 for Childress. Rainfall is expected to be fairly heavy with the thunderstorms near and along the cold front later today with potential for 1 to 3 inch amounts favoring the southern and central South Plains into the Rolling Plains where the heaviest totals should occur. Additional instability will continue through the evening over the Rolling Plains in particular, so additional heavy rain amounts again are possible. Mostly a cold light rain or rain showers will gradually become the rule by later tonight. With this much potential rainfall, we will indicate local flood potential in the Hazardous Weather Outlook. Also, although wind shear levels will be a bit limiting, the amount of convective instability expected to build along and ahead of the cold front will bring potential for at least a few strong or severe storms, with high wind gusts and perhaps hail the main threats. RMcQueen LONG TERM... Main question for the long term forecast continues to be exactly how long our precipitation chances will hang around the area. By Wednesday morning upper level low will continue to be positioned across the Four Corners region. This will keep us within the right entrance region of a 300mb jet as well as in a good location for isentropic ascent. Therefore expect light to moderate stratiform rain to continue through Wednesday morning. By the afternoon the best isentropic lift will shift across the eastern South Plains into the Rolling Plains and this is where afternoon rainfall will be most likely. Cloud cover will remain in place all day limiting the amount of insolation which combined with continued cold air advection should keep temperatures toward the cooler side of guidance in the upper 40's into the 50's. Wednesday night into Thursday while jet dynamics will remain in place the best isentropic ascent should shift a bit farther east keeping the best chances for rain across the Rolling Plains. Thursday, the upper level low will begin to slowly lift to the northeast which should gradually lower rain chances. There will still be a tap of higher moisture air but the best lift should be NW and SE of the forecast area which may bring an end to precipitation chances in our area. The upper system will become more progressive by Friday as it moves across the Northern Plains. This will allow the upper level high across the SE U.S. to retrograde a bit towards the SE TX coastline by the early weekend and allow for a gradual warming trend back towards normal. However, this high will once again help monsoonal moisture stream northwards into our forecast area. As another (weaker) front drops south Saturday into Sunday this may set the stage for some better chances for precipitation once again with the best dynamics favoring the southern half of the forecast area. By Sunday evening rain chances should have shifted south and east of the forecast area with the front. The remainder of the period looks to remain dry at this time however a weakness in heights aloft may not completely shut off our precipitation chances and will need to be watched. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Sep 8, 4:52 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 452 AM CDT Tue Sep 8 2020 TXZ021>044-091000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 452 AM CDT Tue Sep 8 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A few strong thunderstorms are possible this afternoon along and south of a line from roughly Childress to Lubbock. The main hazards with any strong storms will be gusty winds to 60 mph, hail generally less than inch in diameter, along with locally heavy rainfall. Localized flooding would be possible with any strong thunderstorm. Northerly winds 30 mph or stronger will develop this afternoon and evening on the Caprock, and a Wind Advisory may be required. Temperatures will also fall dramatically this afternoon and evening, with low temperatures expected in the 30s and 40s. Wind chill values early Wednesday will be in the 20s across the southwest Texas Panhandle into the 30s and 40s elsewhere. Overnight rainfall may be heavy at times and localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Much below normal temperatures will continue on Wednesday with high temperatures ranging in the upper 40's to upper 50's. Rainfall may be heavy at times and localized flooding is possible. The probability for widespread hazardous weather is low beyond Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:37 PM CDT | Areal Flood Advisory | LUB | Dickens, King | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.